MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. MEDEX SMALL BORE EXTENSION LINE W/ FOUR-WAY STOPCOCK; TUBING, FLUID DELIVERY

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. MEDEX SMALL BORE EXTENSION LINE W/ FOUR-WAY STOPCOCK; TUBING, FLUID DELIVERY
Catalog Number MX43860
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the stopcock separated at the tubing connection during use.There was patient involvement and no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
D5.Other operator of device: operator of device is unknown.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
Three malfunctioning items were reported.
 
Additional Manufacturer Narrative
Device evaluation: five samples in total were received for investigation, code mx43860 lot 4431399.Four samples unused inside their original package.One sample used outside its original package which was decontaminated.Air, water, and pull tests were completed.The four samples did not exhibit leak condition.The four samples were found within specification for pull test characteristics.The used unit was visually inspected through a microscope and it was observed that there was a lack of solvent on the luer.The reported condition could be related to an inadequate solvent bonding process.The complaint was confirmed for the used device.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.Awareness for failure mode ¿the four-way stopcock extension utilized with arterial lines were spontaneously separating where the tubing meets the stopcock¿ was given to personnel who perform the assembly process.G5 is unknown.

Brand Name
MEDEX SMALL BORE EXTENSION LINE W/ FOUR-WAY STOPCOCK
Common Device Name
TUBING, FLUID DELIVERY
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
carretera miguel alemán km21.7
apodaca nuevo leon
MX 
Manufacturer Contact
reed covert
6000 nathan lane n
minneapolis, MN 55442
2247062300
MDR Report Key18773031
Report Number9616567-2024-00032
Device Sequence Number17258871
Product Code FPK
UDI-Device Identifier10351688507532
UDI-Public(01)10351688507532(17)261101(10)4431399
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberMX43860
Device Lot Number4431399
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer02/07/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2024
Supplement Date Received by Manufacturer03/06/2024
Initial Report FDA Received Date02/23/2024
Supplement Report FDA Received Date04/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown